Thyroid Disorders Community
Dizzy with Synthroid?
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Dizzy with Synthroid?

I've just been diagnosed with hypothyroidism and put on Synthroid for about two weeks now.  I know it can take up to 4 to 6 weeks to have the full effect, but the last few days I have been having these dizzy spells really bad.  I've looked up side effects of Synthroid and cannot find dizziness anywhere as one.  I also looked up overstilmulation and allergic reactions and can't find that anywhere either.  I guess I'm wondering if this is normal, or should I call my doctor.  I can't get in to my endocornologist until Nov.20.  Has anyone experienced anything like this?
Related Discussions
10 Comments Post a Comment
Blank
Avatar_n_tn
omg i was just going to post the exact same question! i had my thyroid removed sept 4th and have been on multiple dosages of synthroid ever since and had just the normal overactive symoptoms but nothing really from the meds. now since halloween when i was upped to 100 mcg i have been having horrible dizzy spells! along with nausia(sp?) and weakness in my legs. i am SO scared. almost went to the ER yesterday just to get some kind of answers.my docotor ordered a round of bloodwork including potasium, calcium, pararthyroid tests, some kind of stomach gas blood test, and a regular cbc workup and another tsh. last tsh was 5.4 last tues.  i dont know if this is normal or not but just knowing i am not alone makes me feel somewhat better. But like you i just want someanswers and a way to feel better! i hope we can both figure this out because believe me i can relate and this stinks! :)
Blank
168348_tn?1379360675
I'm not a Dr. at all but my experience was very similar but only lasted the first 30mins after taking Synthroid and only for the first two weeks of ea. increase.  Definitely let your Dr's know and be firm as to how you feel and let us know ok?

C~
Blank
Avatar_n_tn
Thanks!  I'm hoping it will go away and that it is just adjusting to the med.  I makes me feel better to know I'm not the only one.
Blank
Avatar_n_tn
correction: 1st dizzy spell happened 2 days before i was upped to 100mcg.
Thanks also!
So many times you feel like no one understands. Nice to know someone does.
sabmom keep me posted as to how u feel and what u find out!
Thanks!
Blank
Avatar_f_tn
i started meds a few days ago and have also been feeling very dizzy today...

hope everyone is feeling better soon :)
Blank
294590_tn?1194814049
I started levoxyl (another name for synthroid) 5 days ago and it does make you feel almost flu like at times while it's working on your system.  At night I sweat and get cold, sweat and get cold.  I just tell myself it's working on my body to help me get better.  I mean your bodies adjusting and trying to recover after surgery.  I had my surgery Oct. 23rd. Light headed, dizzy, legs get tired after 5-10 minutes of walking.  I seem to get a little more energy each day but get tired very fast and lightheaded.  It helps to hear everyone else's store.  I also hope everyone is feeling better soon...
Blank
Avatar_n_tn
I also noticed some dizziness when I first began Synthroid.  Wondered if it might have something to do with fluid imbalance in my ears due to the increased water retention from Thyroid disorder.  

BQ >i<
Blank
Avatar_f_tn
you wrote about fluid imbalance in your ears- do your ears ring a lot?
i've had this problem for weeks now- and was reading up on thyroid disorders- read somewhere that it could be related???

does anyone else have the ringing ears??                                
Blank
Avatar_f_tn
Yes I have ringing in the ears too.  Two weeks ago my doctor raised my dose to 137 mcgs, and I haven't felt right at all. I felt much better on 125!  Now I feel like I'm walking through jello, have NO energy, sweat a lot, have ear ringing and dizziness!  Ugh.  I just want to go back to 125.
Blank
Avatar_f_tn
sweating a lot can be a symptom of too much or feeling hyper....when my dose is too high I have ringing but I have read that ringing in the ears can be a symptoms of hypo too...fast heart rate is too much meds, or pain behind the eyes, or extreme head aches..
..I was dizzy when my meds were too low, I had pain in the legs when meds were too low, and pain in the arms when meds too low...I had almost carpel tunnel and plantar fascitus which were all caused by undermedication but still labs showing normal but low side of normal..
if my tsh goes above 4.... I have pain .. most feel best with tsh of 1-2.....
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
649848_tn?1357751184
Blank
Barb135
FL
Avatar_f_tn
Blank
goolarra
Sisters, OR
168348_tn?1379360675
Blank
ChitChatNine
657231_tn?1390151580
Blank
rumpled
Northern, NJ
Avatar_m_tn
Blank
flyingfool
WI